Some Observations on the Infinitesimal Period Relations for Regular Threefolds with Trivial Canonical Bundle

  • Robert L. Bryant
  • Phillip A. Griffiths
Part of the Progress in Mathematics book series (PM, volume 36)


It is well-known that, aside from algebraic curves, abelian varieties, and a few other isolated cases such as K3 surfaces, the period matrices of a family of algebraic varieties satisfy non-trivial universal infinitesimal period relations. In this note we shall discuss some remarkable properties of any local solution to the differential system given by the infinitesimal period relation associated to polarized Ilodge structures of weight three with Ilodge number h 3,0 = 1.


Hodge Structure Contact Manifold Integral Manifold Period Relation Differential Ideal 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. Bryant, Every compact Riemann surface may be immersed con-formally and minimally in S4, to appear in Dec. (1982) issue of Jour. Diff. Geom.Google Scholar
  2. [2]
    R. Bryant, S.S. Chern, and P. Griffiths, Exterior differential systems, Proc. Beijing Symposium, China Press (1982).Google Scholar
  3. [3]
    J. Carlson and P. Griffiths, Infinitesimal variation of Hodge structure and the global Torelli problem, Journees de geometric algebrique d’Angers, Sijthoff and Nordhoff (1980), pp. 51–76.Google Scholar
  4. [4]
    R. Donagi, The generic global Torelli theorem for most smooth hypersurfaces, to appear in Compositio Math.Google Scholar
  5. [5]
    A. Piateski-Shapiro and I. Shafarevich, A. Torelli theorem for algebraic surfaces of type K3, Isv., Nauk., vol. 35 (1971), pp. 530–572.Google Scholar
  6. [6]
    Transcendental topics in algebraic geometry (Proceedings of the IAS Seminar 1981/82), P. Griffiths editor, to apper as an Annals of Math Studies.Google Scholar

Copyright information

© Springer Science+Business Media New York 1983

Authors and Affiliations

  • Robert L. Bryant
    • 1
  • Phillip A. Griffiths
    • 2
  1. 1.Department of MathematicsRice UniversityHoustonUSA
  2. 2.Department of MathematicsHarvard UniversityCambridgeUSA

Personalised recommendations